U.S. doctors online nowAsk doctors free
Pakistan
A 19-year-old male asked:

What does altered marrow signal in distal femur and proximal tibia accompanied with hemosiderin deposition & thickened synovium in mri left knee mean?

2 doctor answers3 doctors weighed in
Dr. Chris Hawley
Family Medicine 25 years experience
Hemosiderin MRI: This may be consistent with a condition of the knee called pigmented villodular synovitis. This is caused by inflammation of the lining of the knee joint (synovium) and resulting deposit of breakdown of blood products. The cause is largely unknown. The diagnosis of pigmented villonodular synovitis is confirmed by biopsy, and the treatment of choice is synovectomy.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Gerald Mandell
Nuclear Medicine 53 years experience
Possibly PVNS: Pigmented villonodular synovitis (pvns )is proliferative disorder that can affect joints, tendons and bursae with unknown etiology. Possibily chronic inflammatory response or a benign neoplasm of fibrohistiocytic origin. Major radiographic differential includes uncalcified synovial chondromatosis, tuberculous arthritis, hemophiliac arthropathy. Sometimes need biopsy to confirm pvns.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Aug 27, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.